Top
20
Doctor insights on: Diarrhea After Antibiotics

Share
Dr. Oscar Novick
2,208 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


2

2
How much time should 14 month old continue to have diarrhea after stopping antibiotic?

How much time should 14 month old continue to have diarrhea after stopping antibiotic?

Months?: postinfectious diarrhea or from antibiotics can take up to several months to go away ...Read more

3

3
10 days Diarrhea after taking antibiotics ?

10 days Diarrhea after taking antibiotics ?

Diarrhea: It is possible you may have C DIFF (clostridium difficile) colitis. A stool test can help determine this. Please take probiotics (lactobacillus acidophilus) which are available without prescription, and stay hydrated. Seek medical attention right away. ...Read more

4

4
I just finished a 10 day course for c diff. 3 days later, and i'm having acid reflux, dull hunger pain, gas, and diarrhea. normal after antibiotics?

I just finished a 10 day course for c diff. 3 days later, and i'm having acid reflux, dull hunger pain, gas, and diarrhea. normal after antibiotics?

Which medication?: if metronidazole was used to treat your c diff infection, then yes it can cause those said side effects, if it stays for more than a week, see your doctor for recheck, best wishes ...Read more

5

5
My 3 years girl has diarrhea after taking antibiotic for 6d. Dr. Asked us to watch, now we saw more blood in her poo, but no fever. Should we to er/uc?

My 3 years girl has diarrhea after taking antibiotic for 6d. Dr. Asked us to watch, now we saw more blood in her poo, but no fever. Should we to er/uc?

Antibiotic, Diarrhea: Stop the antibiotic if still on it. Give her some pedialyte, bananna, rice, applesauce, soup, etc. Call the pediatrician's office, your daughter may need stool test for c. Difficile. ...Read more

6

6
3 year girl has diarrhea after 6 day antibiotics. With blood in poo, but no fever. Dr wants us watch. Her temp drop to ~96.5. Should we go to er?

3 year girl has diarrhea after 6 day antibiotics. With blood in poo, but no fever. Dr wants us watch. Her temp drop to ~96.5. Should we go to er?

Normal: Absolutely not. Your doctor is right. There is nothing in the story that implies anything but a normal reaction to antibiotics. The temperature is normal. ...Read more

8

8
Do antibiotics cause diarrhea?

Do antibiotics cause diarrhea?

Yes: Most antibiotics can cause diarrhea while they are being taken. Some antibiotics can cause an overgrowth of clostridium difficile (also known as "c-diff"), and this causes serious diarrhea, especially in the elderly. This diarrhea can occur as much as 6 weeks after stopping the antibiotic. Patients should notify their physician is they have diarrhea while taking or after taking antibiotics. ...Read more

See 1 more doctor answer
9

9
Can antibiotics cause diarrhea?

Can antibiotics cause diarrhea?

Yes they can: Yes Antibiotics can and do cause diarrhea in some people and some antibiotics tend to cause mor cases of diarrhea than others But diarrhea is a common side effect of Antibiotics ...Read more

See 1 more doctor answer
10

10
Could antibiotics treat diarrhea?

Could antibiotics treat diarrhea?

NotNormally/rarely: Most Diarrheas are not treated with Antibiotics but there are few exceptions Rarely for certain Bacterial Infections Antibiotics are used like CDifficle,Salmonella and certain others ...Read more

See 1 more doctor answer
12

12
Why do antibiotics give me diarrhea?

Why do antibiotics give me diarrhea?

Many reasons: Antibiotics can cause diarrhea because they kill the good bacterial flora in the colon. Some patients will take probiotics to help recolonize with good bacteria. However, antibiotics can also cause another bacteria clostridium difficile to grow. This bacteria can cause diarrhea on its own. If you develop increased abdominal pain or GI bleeding while on antibiotics, you should see a doctor. ...Read more

See 2 more doctor answers
13

13
Can expired antibiotic cause diarrhea?

Can expired antibiotic cause diarrhea?

Any antibiotic: Many antibiotics can cause diarrhea, whether they 're expired or not. In fact, an expired antibiotic may be less likely to cause diarrhea as it becomes less effective. ...Read more

14

14
I've had diarrhea for a month. Now worse being on antibiotics?

I've had diarrhea for a month. Now worse being on antibiotics?

Diarrhea: Diarrhea for 1 month is chronic diarrhea. Your stools should be analyzed for bacteria and parasites. Ask your doctor about the antibiotics. If the cause is unclear or if you have blood in your stool you may require a colonoscopy. Yogurt or probiotics may help while you are going through this process. ...Read more

See 1 more doctor answer
15

15
My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

My wife is on antibiotics which have caused a lot of diarrhea. What can we do to reduce this symptom? Already taking lots of yogurt.

Probiotics: Consider a probiotic that contains both lactobacillus acidophilus and bifidobacter. Consult with your physician for additional testing to rule out c difficile infection as a cause of diarrhea. ...Read more

16

16
Baby was on antibiotics(baby is almost 3 month) he started to have diarrhea now almost after every bottle. Is it normal? What should I do?

Baby was on antibiotics(baby is almost 3 month) he started to have diarrhea now almost after every bottle. Is it normal? What should I do?

Side effect: Diarrhea is a common side effect of some antibiotics that will sometime require stopping before resolution.Contact the prescribing doc to see what s/he thinks. ...Read more

18

18
How could the antibiotics have played a role in the diarrhea?

Kill bacteria: Most antibiotics can cause diarrhea, but killing some of the normal bacteria that live in your GI tract. ...Read more

19

19
How can I prevent getting diarrhea while on antibiotics?

Probiotics: Some probiotics while taken during your cousre of antibiotic therapy can lessen your chance of getting a superinfection called c. Diff. Some common ones used are lactobacillus, florastor. ...Read more

Rishi Kumar Dr. Kumar
3 doctors agreed:
20

20
What can be used to treat antibiotic associated diarrhea?

Rishi Kumar Dr. Kumar
3 doctors agreed:
What can be used to treat antibiotic associated diarrhea?

Flagyl/Vancomycin: Antibiotics (especially clindamycin) select for the overproliferation of clostridium difficile in the colon which can lead to profuse, watery diarrhea (and ultimately megacolon). For severe cases, a course of Metronidazole (flagyl) or vancomycin is the mainstay therapy. Fidaxomicin (dificid) is a newer drug that is also being used to selectively target pathogenic c. Difficile. ...Read more

See 2 more doctor answers
Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Dr. Oscar Novick
3,374 doctors shared insights

Diarrhea (Definition)

Diarrhea = increased frequency of stools which ...Read more